It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I suffered a stroke back in December 2010. Had no major side effects, except for a slight blind spot in my eyes. Otherwise, no paralysis or speech problems.

I was put on aspirin and high blood pressure meds in the hospital. When I got out, went to see my regular doctor and he put me on a statin. I told him there is no way I should be on a statin as my cholesterol level is 80 (thats both HDL and LDL combined!) He said statins prevent strokes and if I take it my arteries will not clog and a clot will not form. I was very skeptical, but I dont want another stroke, so I decided to take it.

After about a month I had trouble with my right leg. I thought it was the shoes I was wearing. I am an instructor and I stand up alot. Well, the pain kept going and going. Got to the point where I could not lay on my right hip at night. Wake up in the morning and major cramps in my butt cheek, to my groin, all the way down to my foot. The bottom of my feet hurt. The left leg hurts sometimes but not as much as the right.

Got more blood tests done and now cholesterol is... get this. 65! YES... SIXTY FIVE. That's HDL and LDL combined!!!! Im like, "this doctor is NUTS!" I told him once again i should NOT be on a statin! After I told him about the leg pain he goes to tell me that statins do not cause leg pain in just one leg, it would be in both legs. He now thinks I pulled a muscle. He took me off the statin 3 weeks ago. Said all of the statin should be out of my system in 4 days and if I am still having pain, then it's not the statin. WHATEVER!

I took the statin from Jan until April. My leg still hurts, but not as much. For some reason my thigh seems to be swollen. It's not tender or anything.. just looks bigger than my left leg. I get sharp pains in my butt check. Hoping all of this will go away soon!
Going for lots of massages, reiki and will start exercising soon. Hope that helps!

Stay away from statins! Poison to the body! No way I should be on one with HDL = 30 and my LDL = 35
It's going to take awhile for all the pains and aches to go away...TRUST ME! I'm certainly sure with maybe taking an 81 mg. aspirin a day is just as good if not better then a statin. I took 3 different kinds over an 8 month period and now told my new Dr. don't even think about putting me on one. I keep mine is check with diet and some exercise. To me they are toxic.

I have never heard of anyone with a cholesterol of 65, is that your total cholesterol number? I'm a bit confused as you said it was a combo of your LDL and HDL. What were your HDL and Trigs.?

Take care and feel better...JJ...:wave:
To get your TC you have to add your LDL plus your HDL and also your VLDL. To get your VLDL you take the Trig. number and divide it by 5 then add those 3 to get your TC.

Example: My TC was 200..LDL 117...HDL 59..Trigs..118. Divide the Trigs by 5 and my VLDL was 24.

Now add LDL...117...HDL...59..VLDL...24 and it totals out to 200.

Hope this helps....JJ....:wave:
my trigs = 31
hdl = 34
ldl = 28

my cholesterol is 70

LOWWWWWWWWW... I should NOT be on a statin!

Looking at the report it says the normal range for HDL is 35 to 65, so I am borderline. Normal range for LDL is 30 to 130.

So yea, it is low, but now extremely low.. but it's too low for me to be on a statin!!

Before I was put on the statin my numbers were HDL (44), LDL (45) and Trig (101)... those numbers are perfect! He sucked all the cholesterol out of my body, especially my butt because it hurts!!!
[QUOTE=JJ;4758855]To get your TC you have to add your LDL plus your HDL and also your VLDL. To get your VLDL you take the Trig. number and divide it by 5 then add those 3 to get your TC.

Example: My TC was 200..LDL 117...HDL 59..Trigs..118. Divide the Trigs by 5 and my VLDL was 24.

Now add LDL...117...HDL...59..VLDL...24 and it totals out to 200.

Hope this helps....JJ....:wave:[/QUOTE]


This is very informative! Thanks!!! Annie
Your very welcome. Years ago one of the posters here gave me some valuable info. so I wrote it down....:D

Best of wishes...JJ....:wave:
Those readings are VERY low and I totally agree..you do not need statins. As far as I can see you didn't need them before either. Our bodies need cholesterol, so too low is as bad as too high...JMHO.

Hopefully your pain goes away soon...JJ....:wave:
JJ, what type of pain did you experience? It's been a month since I have been off the statins and I'm still in pain when I am sleep. I cannot sleep on my right hip.

Im so nervous *sigh* Dont know what to do !
My pain was mostly in my legs. They felt very heavy and it was a chore for me to walk any distance at all. I also had severe Diarrhea. Like I said, I was only on them for about 4 months and then tossed them. I would say it took me a good 6 months to feel like myself. I hate those things! Maybe if you buy some CO Q10 it might help. Drs. don't always tell you to take them when on statins, but many people swear by it.


Feel better...and good luck..JJ...:wave:
Doctor called me and said my test results are good. Said I do not have muscle damage.. he tested the enzymes and everything was normal

My leg still hurts .. and Im scared since everything came back normal. What should I do? Will exercise help?
what tests should i get to check for muscle damage?
Creatine phosphokinase test also known as CP or CPK test.

JJ....:wave:
Thats the test I took and it showed no muscle damage.. so .. so I guess I can exercise now?
I think the leg pain that you describe is sciatica pain.
It originates in the butt from pinced nerves in lumbar area and radiates down the sciatic nerve all the way to foot.
This nerve is the largest nerve in your body--- about the size of your thumb in the middle of your thigh.

To heal inflammed/irritated nerves is rest with very little exercise.

The types of strokes that a person gets with low cholesterol is not a blood clot but a hemorrhage type--. This is more common in Japan and asiaian countries -- that generally have low cholesterol.

I personally don't like statin drugs-- they just have too many side effects.

I also think you need some different doctors -- like those at the Clevland Clinic.-- I hope not too far from home.

Your cholesterol is to low-- most of the time the LDL value is calculatd and not measured.

I wish you well--Harry
MissEmma,

I meant to mention a cream that excellant for joints and pain/inflammation--It is "Topricin" and it's odorless and stainless. It is made up of 11 homeopathic remedies.
I have been blown away by it's effectiveness.Other ointments other than steroids work but at a low % rate --- Topricin is well in the 95% range.

When I first bought it several years ago, I did not expect very good result with a topical cream since I have used homeopathic renedies for almost 40 years and the ingedients did not seem right.
But, Topricin works.

It was developed by a man in 1994 with carpel tunnel pain after 3 surgeries he still could not get more than 3 hours sleep nightly because of pain.

My wife of 55years has arthritis pain and she has not found a place or joint that it does not help.

I wish you well---Harry
I just wanted to give an update. The pain in my leg and butt is mostly GONE!!! I can get up out the bed and I do not have that sharp shooting pain that goes from the butt all the way down. I can also sleep on my right hip. Before the pain was so intense I would almost jump out of the bed if I laid on my hip.

I am not 100%. Sometimes I still feel a little pain. But I am up exercising and planning to lose weight. I am convinced the pain was from the statin as I told my doctor before! I am now looking for another doctor! I hope my cholesterol levels go up!

Good luck to all!





All times are GMT -7. The time now is 12:18 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!